Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 60, NWS Northern Indiana

October 10, 2021

NWS Northern Indiana issued this small craft advisory at Oct 10, 2021, 4:32 AM EDT. It took effect at Oct 10, 2021, 5:00 AM EDT. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2021, 4:32 AM EDT (08:32 UTC)
In effect from
Oct 10, 2021, 5:00 AM EDT
Expired
Oct 12, 2021, 4:00 PM EDT
In force
59 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

960 
WHUS73 KIWX 100832
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
432 AM EDT Sun Oct 10 2021

LMZ043-046-101645-
/O.NEW.KIWX.SC.Y.0060.211010T0900Z-211011T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
432 AM EDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT MONDAY...

* WHAT...South winds 10 to 20 knots gusting to 25 knots. A few
  gusts to 30 knots Monday.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
10 follow-up statements
525 
WHUS73 KIWX 101500
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1100 AM EDT Sun Oct 10 2021

LMZ043-046-102300-
/O.EXT.KIWX.SC.Y.0060.000000T0000Z-211012T0800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1100 AM EDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY...

* WHAT...South wind 10 to 20 knots with gusts to 25 knots. A few 
  gusts to 30 knots on Monday. Waves 1 to 3 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
886 
WHUS73 KIWX 101933
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
333 PM EDT Sun Oct 10 2021

LMZ043-046-110345-
/O.EXT.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
333 PM EDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT TUESDAY...

* WHAT...South wind 10 to 20 knots with gusts of 25 to 30
  knots...veering southwest Tuesday. Waves 1 to 3 feet building to
  2 to 5 feet by Tuesday.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
295 
WHUS73 KIWX 110229
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1029 PM EDT Sun Oct 10 2021

LMZ043-046-111030-
/O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1029 PM EDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WHAT...South wind 10 to 20 knots with gusts of 25 to 30 
  knots... veering southwest Tuesday. Waves 1 to 3 feet building 
  to 2 to 5 feet by Tuesday.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
325 
WHUS73 KIWX 110756
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
356 AM EDT Mon Oct 11 2021

LMZ043-046-111600-
/O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
356 AM EDT Mon Oct 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WHAT...South wind 10 to 20 knots with gusts of 25 to 30 
  knots... veering southwest Tuesday. Waves 1 to 3 feet building 
  to 2 to 5 feet by Tuesday.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
003 
WHUS73 KIWX 111504
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1104 AM EDT Mon Oct 11 2021

LMZ043-046-112315-
/O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1104 AM EDT Mon Oct 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WHAT...South wind 10 to 20 knots with gusts of 25 to 30
  knots...veering southwest Tuesday. Waves 1 to 3 feet building 
  to 2 to 5 feet by Tuesday.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
005 
WHUS73 KIWX 111933
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
333 PM EDT Mon Oct 11 2021

LMZ043-046-120345-
/O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
333 PM EDT Mon Oct 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WHAT...South wind 15 to 20 knots with gusts up to 30 knots... 
  veering southwest Tuesday. Waves 1 to 3 feet building to 2 to 5 
  feet by Tuesday.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
604 
WHUS73 KIWX 120206
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1006 PM EDT Mon Oct 11 2021

LMZ043-046-121015-
/O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1006 PM EDT Mon Oct 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WHAT...South to southeast wind 15 to 20 knots with gusts up to
  25 knots...veering southwest Tuesday. Waves 1 to 3 feet 
  building to 3 to 6 feet by Tuesday.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
159 
WHUS73 KIWX 120821
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
421 AM EDT Tue Oct 12 2021

LMZ043-046-121630-
/O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
421 AM EDT Tue Oct 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Southwest wind 10 to 20 knots with gusts up to 25
  knots...veering west and diminishing this afternoon. Waves 3 to
  6 feet this morning, subsiding under 4 feet this afternoon.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
558 
WHUS73 KIWX 121457
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1057 AM EDT Tue Oct 12 2021

LMZ043-046-122000-
/O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1057 AM EDT Tue Oct 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 20 knots with gusts up to 25 knots.
  Waves 3 to 6 feet. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
603 
WHUS73 KIWX 121941
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
341 PM EDT Tue Oct 12 2021

LMZ043-046-122045-
/O.EXP.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
341 PM EDT Tue Oct 12 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 3:45 AM EDT, 47 minutes earlier.

Area forecast discussion, Oct 10, 3:45 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
345 AM EDT Sun Oct 10 2021

.SYNOPSIS...
Issued at 303 AM EDT Sun Oct 10 2021

A warm front is bringing showers and a few thunderstorms this
morning, but the remainder of the day should be dry. Well above
normal temperatures are expected today and Monday. A strong
weather system will arrive Monday evening with rain and
potentially strong to severe storms. It will be cooler and drier
on Tuesday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 303 AM EDT Sun Oct 10 2021

Isentropic lift ahead of a warm front moving up from the southwest
is causing showers and a few thunderstorms this morning. There are
two waves of convection associated with regions of elevated
instability. The first, slightly stronger, wave is currently
moving through northeast Indiana and southern Michigan. The
second broader area of convection is moving through northwest
Indiana. This activity will continue pushing east-northeast over
the next several hours. Despite increasing shear, instability is
weak, so any storms will be shallow and non-severe. Showers and
storms should move out of the area by late morning.

Dry, yet humid conditions will follow the warm front as dewpoints
will remain in the 60s. Increasing warm air advection and only
partly cloudy skies will allow temperatures to warm into the 80s,
and may be near record values. Southerly winds will also increase
with gusts 25 to 30 mph. It will stay mild overnight with
temperatures only falling into the mid 60s.

Record Highs:

             SBN           FWA
Oct 10      85 (1913)     87 (2010)
Oct 11      87 (1928)     88 (1928)

Record Warm Lows:

             SBN           FWA
Oct 10      66 (1904)     66 (1904)
Oct 11      64 (1920)     62 (1954)

&&

.LONG TERM...(Monday through Saturday)
Issued at 303 AM EDT Sun Oct 10 2021

Monday will also be abnormally warm as the area remains in the
warm sector, but increasing clouds should hold temps in the low
80s, especially to the north and west. A vigorous upper low will
be ejecting up from the southwest during this period, bringing
a cold front as well as numerous showers and thunderstorms to the
area Monday night into Tuesday morning. The SPC Slight Risk area
has not changed significantly from 24 hours ago, and still feel it
is reasonable given the high shear situation. The limiting factor
is the marginal instability, especially since the front won't
make it into Indiana until after dark. However, CAMs depict a pre-
frontal trough bringing in storms late afternoon when the best
instability will be possible. Although NAM sfc CAPE is still less
than 2000 J/kg, that should be enough for isolated severe storms.
Damaging wind, hail, and even a few tornadoes remain possible.
The greatest threat is over northwest Indiana where the Energy
Helicity Index is highest during the evening.

Slightly cooler and drier conditions will then follow Tuesday
into Wednesday. Another frontal system will arrive Wednesday
night with another round of showers and thunderstorms. This front
appears to stall over the area, lending to a chance of rain
through Thursday and Friday. The upper trough finally swings
through on Friday night. Saturday should then be dry and much
cooler, with highs only in the low 60s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1254 AM EDT Sun Oct 10 2021

Very good isentropic lift was approaching northern Indiana with
showers developing along this area of lift west of SBN. Have
continued to mention VFR showers at SBN for a few hours after the
start of the TAF period given the atmosphere is still fairly dry
under the base of the showers. Otherwise, winds will increase
today with daytime mixing as a deep surface low moves across the
Upper Midwest.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 10, 4:30 AM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
430 AM EDT Sun Oct 10 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-110830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
430 AM EDT Sun Oct 10 2021 /330 AM CDT Sun Oct 10 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are possible late Monday. Some storms may be strong to
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-110830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
430 AM EDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT MONDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.